MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN918521
Medical Device Problem Codes Obstruction of Flow (2423); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "an incident occurred on (b)(6) 2025 in surgery room.The guide was blocked in the catheter." further information clarifies "after 7-8 cm, it was impossible to advance any further and impossible to remove the guide from the needle.We had to remove the entire needle.The guide came out entirely but completely bent at the exit point of the needle, as if it had been 'damaged' or 'twisted' by the tip of the needle." additional information received states "there were three incidents exactly the same configuration, it was the jugular in each case, but a different operator was involved in each accident." the guide wire was removed and another device was used.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr number include: 3006425876-2025-00597, 3006425876-2025-00599, and 3006425876-2025-00600.
 
Additional Manufacturer Narrative
(b)(4) the customer returned one guide wire, introducer needle, and lidstock for analysis.No obvious signs of use were observed.Visual analysis revealed a kink on the guide wire.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were full and spherical.No defects or anomalies were observed on the introducer needle.The kink measured 420mm from the proximal weld.The guide wire total length measured 456mm, which is within the specification limits of 449.2mm-458.8mm per the guide wire product drawing.The guide wire outer diameter measured 0.0242", which is within the specification limits of 0.0240"-0.0250" per the guide wire product drawing.The needle cannula inner diameter at the distal and proximal ends measured 0.033", which is within the specification limits of 0.032"-0.034" per the cannula product drawing.The needle cannula outer diameter measured 0.0499", which is within the specification limits of 0.0495"-0.0505" per the cannula product drawing.The guide wire was passed through the returned needle.Resistance was encountered at the location of the kinking; however, all functional sections of the guide wire passed with no resistance.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the distal and proximal welds were full and spherical.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the guide wire was kinked towards the distal end.Despite the damage, the guide wire and the introducer needle met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22235968
Report Number3006425876-2025-00597
Device Sequence Number12769062
Product Code DQY
UDI-Device Identifier10801902105216
UDI-Public(01)10801902105216(11)250102(17)290430(10)71F24M0711(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918521
Device Catalogue NumberCV-12702
Device Lot Number71F24M0711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown